MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); VENTRICULAR (ASSIST) BYPASS
Model Number 105306
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/07/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Section d4: expiration date and manufacture date (h4) will be provided upon investigation.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported through patient outcome that the patient passed away.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: a direct correlation between heartmate ii left ventricular assist system (lvas), serial number (b)(6), and the reported events and subsequent patient outcome could not be conclusively established through this evaluation.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate ii lvas instructions for use (ifu) a is currently available.Section 1 of the ifu, ¿introduction¿, lists potential adverse events, including death, that may be associated with the use of the heartmate ii left ventricular assist system.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS)
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22522024
Report Number2916596-2025-04705
Device Sequence Number8058491
Product Code DSQ
UDI-Device Identifier00813024011170
UDI-Public(01)00813024011170(11)140831
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/31/2014
Device Model Number105306
Device Catalogue Number105306
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer07/18/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age88 YR
Patient SexFemale
Patient Weight68 KG